MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Codes Inaccurate Delivery (2339); Device Dislodged or Dislocated (2923); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
A pharmacist reported that during a left eye intraocular lens (iol) implant procedure, a placement failure occurred.The implant got stuck during deployment in the incision.The surgeon had to remove it with pliers during initial procedure, but the optic was marked.Then the surgeon decided to use a back-up lens to avoid optical defects linked to the marks on the implant.It was reported that this was due to mishandling of the device.The procedure was completed on the same day.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22562483
Report Number1119421-2025-02000
Device Sequence Number19838901
Product Code HQL
UDI-Device Identifier00380652251471
UDI-Public(01)00380652251471(17)280409(11)240411(10)15837765
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.195
Device Lot Number15837765
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2025
Initial Report FDA Received Date07/22/2025
Date Device Manufactured04/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLIERS; UNSPECIFIED REPLACEMENT BACK-UP LENS
Patient Age69 YR
Patient SexFemale